Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 72, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 24, 2009, 3:45 PM CST for Jackson County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2009, 3:45 PM CST (21:45 UTC)
- Expired
- Dec 24, 2009, 4:00 PM CST
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 10:37 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 242145 TORLIX MSC059-242200- /O.NEW.KLIX.TO.W.0072.091224T2145Z-091224T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST THU DEC 24 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 400 PM CST * AT 344 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER JACKSON COUNTY...OR 13 MILES NORTH OF ST. MARTIN...MOVING NORTH AT 25 MPH. * THE TORNADO WILL BE NEAR... RURAL JACKSON COUNTY AT 400 PM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHERN MISSISSIPPI. && LAT...LON 3074 8887 3074 8873 3061 8885 3064 8887 TIME...MOT...LOC 2145Z 199DEG 20KT 3063 8886 $$ 24/RR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 3:40 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 24, 3:40 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CST THU DEC 24 2009
.SHORT TERM...
A VIGOROUS LOW CURRENTLY PULLING INTO THE ARKLATEX WILL CONTINUE
TO BE THE MAIN WEATHER FEATURE OF NOTE THROUGH TOMORROW MORNING.
AS THE LOW PULLS TO THE NORTHEAST...DRIER AND COLDER AIR WILL BE
DRIVEN SOUTHEASTWARD INTO THE LOWER MISSISSIPPI VALLEY. AS A
RESULT...EXPECT CLEARING SKIES LATE TONIGHT INTO CHRISTMAS MORNING
AND MUCH COLDER TEMPERATURES BY DAYBREAK. WINDS WILL REMAIN QUITE
STRONG...AS THE DEEP SURFACE LOW AND HIGH PRESSURE TO THE EAST AND
SOUTH CONTINUE TO PRODUCE A TIGHT GRADIENT ACROSS THE REGION.
WINDS WILL CONTINUE TO GUST TO AROUND 25 MPH THROUGH THE
NIGHT..BUT WINDS WILL BE FROM THE WEST INSTEAD OF THE SOUTH.
HIGH PRESSURE WILL THEN SETTLE OVER THE REGION FRIDAY NIGHT...AS
THE LOW PRESSURE SYSTEM MOVES INTO THE MIDWEST. A LIGHT FREEZE IS
EXPECTED NORTH OF THE LAKE FRIDAY NIGHT...ALONG WITH CLEAR
SKIES...LOW HUMIDITIES...AND LIGHT WINDS. THE HIGH WILL QUICKLY
TRANSITION TO THE EAST ON SATURDAY...AS A WEAK UPPER LEVEL VORT
MAX SWINGS INTO THE WESTERN GULF OF MEXICO. IN A REGION OF
ENHANCED BAROCLINICITY OVER THE WESTERN GULF...THE EXTRA LIFT
PROVIDED BY THE UPPER LEVEL VORT MAX WILL ALLOW FOR THE FORMATION
OF A WEAK GULF LOW. THIS GULF LOW WILL QUICKLY SWEEP TO THE
NORTHEAST. AT THIS TIME...THERE IS SOME UNCERTAINTY ON THE AMOUNT
OF MOISTURE RETURN THAT WILL TAKE PLACE AHEAD OF THIS SYSTEM
SATURDAY INTO SATURDAY NIGHT.
BOTH THE NAM AND GFS BRING THE LOW THROUGH THE NORTHERN GULF OF
MEXICO SATURDAY NIGHT. THE ECMWF IS A BIT FURTHER SOUTH AND MUCH
WEAKER WITH THE AREA OF LOW PRESSURE. AT THIS TIME...HAVE WENT
WITH A BLEND OF THE NAM AND GFS. INITIALLY...STRONG SOUTHWEST FLOW
IN THE MID AND UPPER LEVELS WILL OVERRUN A COLDER AND MORE STABLE
AIRMASS AT THE SURFACE. INCREASING CLOUDS CAN BE EXPECTED SATURDAY
AS MOISTURE BUILDS DOWN FROM THE UPPER LEVELS. BY SATURDAY
NIGHT...THE MOISTURE SHOULD BE SUFFICIENT ENOUGH TO PRODUCE
SCATTERED LIGHT RAIN SHOWERS ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI. AFTER REVIEWING MODEL SOUNDINGS...IT APPEARS
THAT THE PRECIP SHOULD REMAIN LIQUID. HOWEVER...IF THE AIRMASS IS
A BIT DRIER OR COLDER THAN EXPECTED...SOME WINTRY PRECIP COULD MIX
IN OVER SOUTHWEST MISSISSIPPI AND NORTHERN PORTIONS OF THE FLORIDA
PARISHES. THIS SITUATION WILL HAVE TO BE MONITORED OVER THE NEXT
COUPLE OF DAYS.
.LONG TERM...
HIGH PRESSURE IS EXPECTED TO BUILD BACK OVER THE REGION SUNDAY
INTO SUNDAY NIGHT...AS THE GULF LOW QUICKLY PULLS TO THE EAST AND
INTO THE SOUTHEASTERN STATES. THIS AREA OF HIGH PRESSURE WILL
REMAIN IN PLACE THROUGH TUESDAY WITH CLEAR SKIES AND COLDER THAN
NORMAL TEMPERATURES EXPECTED. ONCE AGAIN...A LIGHT FREEZE WILL BE
POSSIBLE SUNDAY AND MONDAY NIGHTS ACROSS MOST OF THE
AREA...EXCLUDING COASTAL LOUISIANA AND THE SOUTHSHORE OF LAKE
PONTCHARTRAIN.
UNFORTUNATELY...THE PATTERN WILL ONCE AGAIN TURN UNSETTLED TUESDAY
NIGHT...AS ANOTHER FAST MOVING SHORT WAVE TROUGH SLIDES THROUGH
THE SOUTHERN PLAINS ON THE BACK OF A STRONG JET PARKED OVER THE
GULF SOUTH. ANOTHER GULF LOW SHOULD DEVELOP ALONG A STALLED OUT
FRONTAL BOUNDARY IN THE WESTERN GULF OF MEXICO. ONCE
AGAIN...MOISTURE WILL STREAM INTO THE REGION TUESDAY NIGHT...WITH
INCREASING CLOUDS EXPECTED INITIALLY. A FEW SHOWERS MAY BE ABLE TO
WORK DOWN TO THE SURFACE BY DAYBREAK OVER WESTERN ZONES...AS
MOISTURE BUILDS DOWN TO THE SURFACE FROM ALOFT. THE DRY AND STABLE
LAYER AT THE SURFACE WILL COMPLETELY ERODE BY WEDNESDAY
AFTERNOON...AS THE SURFACE LOW MOVES INTO SOUTHERN LOUISIANA. HAVE
WENT WITH CHANCE POPS FOR WEDNESDAY AND WEDNESDAY NIGHT...AS THE
LOW IMPACTS THE REGION. IT THEN APPEARS THAT ANOTHER MUCH STRONGER
UPPER LEVEL SYSTEM WILL SWEEP THROUGH THE REGION THURSDAY AND
THURSDAY NIGHT. HOWEVER...MOISTURE WILL BE MORE LIMITED FOR THIS
SYSTEM. HAVE KEPT IN A SLIGHT CHANCE FOR POPS...BUT UNCERTAINTY IS
HIGH CONCERNING THIS LATE WEEK SYSTEM.
&&
.AVIATION...
LINGERING SHOWERS AND MVFR CEILINGS WILL BE THE MAIN IMPACTS AT
THE TERMINALS THROUGH THE OVERNIGHT HOURS...AS A STRONG LOW
PRESSURE SYSTEM MOVES FROM THE ARKLATEX INTO THE MIDWEST. STRONG
SUBSIDENCE AND DRY AIR ADVECTION WILL FINALLY TAKE HOLD
TOMORROW...ALLOWING FOR RETURN TO VFR CONDITIONS. WINDS WILL ALSO
REMAIN QUITE STRONG FROM THE WEST AND NORTHWEST AT ALL TERMINALS
THROUGH TOMORROW AS A TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND
A HIGH TO THE SOUTH AND EAST REMAINS IN PLACE. WINDS OF 15 TO 20
KNOTS WITH HIGHER GUSTS CAN BE EXPECTED.
&&
.MARINE...
STRONG GRADIENT FLOW WILL CONTINUE TO IMPACT THE COASTAL WATERS
AND TIDAL LAKES THROUGH TOMORROW. SMALL CRAFT ADVISORIES WILL
REMAIN POSTED FOR ALL COASTAL WATERS DUE TO STRONG GRADIENT FLOW.
IN FACT...GUSTS TO GALE FORCE WILL CONTINUE TO BE A
CONCERN...MAINLY EAST OF THE RIVER THROUGH THE LATE EVENING HOURS
TONIGHT. THE GRADIENT FLOW WILL FINALLY BEGIN TO WEAKEN TOMORROW
NIGHT...AS HIGH PRESSURE BECOMES CENTERED OVER THE GULF SOUTH.
HOWEVER...THIS HIGH WILL QUICKLY SHIFT TO THE EAST ON
SATURDAY...AS ANOTHER FAST MOVING GULF LOW DEVELOPS IN THE WESTERN
GULF OF MEXICO. THIS GULF LOW WILL PASS THROUGH THE COASTAL WATERS
SATURDAY NIGHT INTO SUNDAY. A BRIEF PERIOD OF ADVISORY WINDS AND
SEAS COULD DEVELOP AS THIS LOW PASSES THROUGH. IN THE WAKE OF THE
LOW...STRONG COLD AIR ADVECTION WILL ALLOW FOR AMPLE THERMAL
MIXING OVER THE WARMER WATERS...WHICH WILL KEEP WINDS ELEVATED
THROUGH MONDAY. WINDS WILL FINALLY DECREASE MONDAY NIGHT AND
TUESDAY...AS AN AREA OF HIGH PRESSURE SETTLES OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 34 47 28 56 / 20 0 0 10
BTR 34 48 30 56 / 10 0 0 10
MSY 37 50 36 55 / 20 0 0 10
GPT 37 51 30 55 / 40 0 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. TAMMANY...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
MS...COASTAL FLOOD ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
&&
32Hazardous weather outlook, Dec 24, 11:01 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 AM CST THU DEC 24 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-250030- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1101 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SQUALL LINE CURRENTLY EXTENDING FROM AROUND WOODVILLE THROUGH THE BATON ROUGE AREA TO NEAR HOUMA WILL CONTINUE TO MOVE EAST AND AFFECT THE REMAINDER OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON. THE PRIMARY THREATS FROM THIS SQUALL LINE WILL BE STRONG GUSTY WINDS OF 40 TO 50 MPH AND ISOLATED TORNADOES. TORNADO WATCHES ARE IN EFFECT ACROSS THE ENTIRE REGION. RECENT HEAVY RAINFALL HAS RESULTED IN VERY SATURATED SOIL ACROSS THE AREA. THIS MAY LEAD TO A HIGHER THAN NORMAL POTENTIAL FOR SHALLOWLY ROOTED TREES TO BE UPROOTED BY STRONG WINDS. ADDITIONALLY...HEAVY RAIN WILL BE POSSIBLE WITH THE HIGHEST ACCUMULATIONS ALONG AND NORTH OF INTERSTATE 12. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE COASTAL WATERS AND TIDAL LAKES THROUGH TONIGHT. WINDS OF 20 TO 30 KNOTS...WITH OCCASIONAL GUSTS TO 40 KNOTS POSSIBLE...ESPECIALLY OVER THE COASTAL WATERS. SEAS NEAR SHORE OF 5 TO 9 FEET AND 9 TO 11 FEET OFFSHORE. SEVERAL AREA RIVERS REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERAL AREA RIVERS WILL REMAIN NEAR OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND RIVER FORECASTS FOR SPECIFIC DETAILS. SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS THROUGH FRIDAY AFTERNOON. NORTHWEST WINDS OF 20 TO 30 KNOTS AND SEAS OF 7 TO 9 FEET ARE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY ACROSS SOUTHEAST LOUISIANA AS WELL AS SOUTHERN AND COASTAL MISSISSIPPI. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHERS SERVICE OFFICE IN SLIDELL OR TO YOUR LOCAL LAW ENFORCEMENT. 32
In the hours before
Special weather statement, Dec 24, 12:21 PM CST, 3 hours 24 minutes before
LAZ059>064-067>069-241915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1221 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 1220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES WEST OF KENNER TO 7 MILES SOUTHWEST OF CUT OFF...MOVING NORTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LAROSE...GALLIANO...NEW SARPY...DESTREHAN...NEW ORLEANS ARMSTRONG AIRPORT...WAGGAMAN...HARAHAN...AVONDALE...BRIDGE CITY...METAIRIE... WESTWEGO...MARRERO...BARATARIA...JEAN LAFITTE...LAFITTE...HARVEY... NEW ORLEANS...GRETNA...LAKEFRONT AIRPORT...VIOLET...TIMBERLANE... TERRYTOWN...MYRTLE GROVE...EAST NEW ORLEANS...CHALMETTE AND BELLE CHASSE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THIS LINE OF STORMS COULD BECOME SEVERE WITH LITTLE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. CAB
Special weather statement, Dec 24, 1:06 PM CST, 2 hours 39 minutes before
LAZ039-040-MSZ071-077-080-081-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 106 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WASHINGTON PARISH...WALTHALL COUNTY...PEARL RIVER COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON COUNTY... AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 30 MILES NORTH OF BOGALUSA TO 14 MILES SOUTH OF MANDEVILLE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... VARNADO...SUN...BUSH AND BOGALUSA BY 125 PM... LACOMBE BY 130 PM... CROSSROADS BY 135 PM... SLIDELL AIRPORT BY 140 PM... SLIDELL AND PEARL RIVER BY 150 PM... PICAYUNE BY 155 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Dec 24, 1:09 PM CST, 2 hours 36 minutes before
LAZ061>064-067>070-242045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 109 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...LAFOURCHE PARISH... PLAQUEMINES PARISH... AT 108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEW ORLEANS TO 19 MILES SOUTHWEST OF PORT SULPHUR...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LAKEFRONT AIRPORT...CHALMETTE...VIOLET...EAST NEW ORLEANS...POINTE A LA HACHE...YSCLOSKEY...EMPIRE...BURAS...BOOTHVILLE ASOS...BOOTHVILLE AND VENICE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD BECOME SEVERE WITH LITTLE OR NO WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. CAB
Local storm report, Dec 24, 1:40 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
140 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM MARINE TSTM WIND N TIMBALIER BAY BUOY 29.17N 90.58W
12/24/2009 M57 MPH GMZ550 LA C-MAN STATION
WIND GUST TO 49.9 KNOTS.
&&
BWAGNERLocal storm report, Dec 24, 1:46 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
12/24/2009 M43 MPH ORLEANS LA ASOS
37 KNOT GUST AT LAKEFRONT AIRPORT.
&&
BWAGNERSpecial weather statement, Dec 24, 2:07 PM CST, 1 hour 38 minutes before
MSZ077-080>082-242215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 207 PM CST THU DEC 24 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF POPLARVILLE TO 12 MILES WEST OF WAVELAND...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... POPLARVILLE BY 220 PM... KILN BY 230 PM... WAVELAND BY 235 PM... DIAMONDHEAD BY 240 PM... BAY ST. LOUIS BY 245 PM... LONG BEACH BY 305 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:59 AM CST | Coastal Flood Advisory | LIX | 16 hr | |
| Dec 24, 8:40 AM CST | River Flood Warning | LIX | Harrison | 48 hr |
| Dec 24, 11:32 AM CST | River Flood Warning | LIX | Pearl River | 23 hr |
| Dec 24, 11:46 AM CST | River Flood Warning | LIX | Pearl River | 23 hr |
| Dec 24, 3:39 PM CST | Tornado Warning | LIX | Jackson | 36 min |
| Dec 24, 3:46 PM CST | Tornado Warning | LIX | Jackson | 14 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.